Alert archive / Arkansas / Special Weather Statements in 2021
Special Weather Statement, NWS Jackson, MS
NWS Jackson, MS issued this special weather statement at Sep 1, 2021, 5:01 PM CDT for Ashley County, Arkansas. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 1, 2021, 5:01 PM CDT (22:01 UTC)
- Expired
- Sep 1, 2021, 5:45 PM CDT
- In force
- 44 min
- Issued by
- NWS Jackson, MS
- Hail
- 0.00 in
- Wind
- 40
County Ashley County, AR
The radar
The Little Rock radar (KLZK), 172 km from the middle of the area, began a volume at 22:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 10.0 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1416 J/kg
- Mixed-layer CIN
- -79 J/kg
- Mixed-layer LCL
- 1316 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 63 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
512
WWUS84 KJAN 012201
SPSJAN
Special Weather Statement
National Weather Service Jackson MS
501 PM CDT Wed Sep 1 2021
ARZ074-012245-
Ashley AR-
501 PM CDT Wed Sep 1 2021
...A strong thunderstorm will impact portions of northwestern Ashley
County through 545 PM CDT...
At 500 PM CDT, Doppler radar was tracking a strong thunderstorm over
Fountain Hill, or 11 miles northwest of Hamburg, moving southwest at
10 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Fountain Hill and Old Milo.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3325 9205 3327 9204 3328 9204 3328 9200
3330 9200 3330 9198 3333 9198 3335 9199
3335 9197 3337 9197 3340 9194 3339 9179
3324 9182 3324 9207 3325 9207
TIME...MOT...LOC 2200Z 024DEG 8KT 3338 9189
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
$$
DLWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this special weather statement went out at Sep 1, 2:33 PM CDT, 2 hours 28 minutes earlier.
Area forecast discussion, Sep 1, 2:33 PM CDT, 2 hours 28 minutes before
Area Forecast Discussion
National Weather Service Jackson MS
233 PM CDT Wed Sep 1 2021
.DISCUSSION...
Through Thursday: It's a hot and humid day as moisture pools
ahead of a cold front which is moving southward toward the area.
Heat indices have been meeting advisory criteria consistently
since midday at many locations mainly west of I-55. Meanwhile, a
convective cluster clipped the Golden Triangle earlier this
afternoon, resulting in tree damage in Lowndes County. Additional
scattered convective development is expected later this afternoon
into this evening, both ahead of the front across south AR and
north MS and along a seabreeze boundary pushing northward from
south MS and south LA. Given the strong instability that has
materialized across the area and modestly strong 0-3 km flow, a
few more strong storms cannot be ruled out with damaging wind
gusts being the main concern. Weak mid level lapse rates and
marginal deep layer shear should preclude a more noteworthy severe
threat.
With the presence of the front, convection may fester later into
the evening, though it should lose intensity as instability
greatly diminishes. By tomorrow morning, the front will extend
roughly from southeast AR through the Meridian area and continue
slowly southward through the day. Isolated to scattered convection
will remain possible Thursday in the area south of the front from
central LA across the US 98 corridor in south MS. It will remain
warm in that area as well, with enough moisture lingering for heat
indices to possibly tease 100F-105F in the MissLou area.
Confidence in this is not high enough to add mention to the HWO,
but once again we'll reassess later tonight with an eye toward
remaining power outages in areas most heavily impacted by Ida.
/DL/
Thursday night through Tuesday...
Cooler and drier air filters into the region behind the front,
resulting in more comfortable conditions across the region.
Overnight lows Thursday night/Friday morning will be the coolest
temperatures in the forecast with lows dropping to the low to mid
60s. Temperatures will only climb into the 80s in most locations
on Friday with the Delta most likely in the lower 90s. Surface
ridge axis slips through the region Friday night and winds come
around to more southerly. At first though, the southerly winds are
generally light and the dewpoints take a bit to respond. As a
result, Saturday is warm but still noticeably less humid.
Southerly flow picks up a bit through the weekend, and temps begin
to rebound in earnest by Sunday as the warmer mid level temps in
the southwest begin to advect into the region...and the dewpoints
climb back to the 70s as well. With the moisture return and the
heat back into the 90s, the pops return to the forecast as well to
wrap up the weekend...lingering into the start of the work week.
&&
.AVIATION...
18Z TAF discussion:
VFR conditions prevail across the area this afternoon. Scattered
SHRA/TS will develop and move across the region ahead of a cold
front late this afternoon through this evening, with brief
categorical reductions possible in localized +RA. Early Thu
morning to around daybreak, brief patchy fog development is
possible again, mainly across south MS and central LA. Otherwise,
VFR conditions will continue. /DL/
&&
.PRELIMINARY POINT TEMPS/POPS...
Jackson 72 89 66 89 / 36 8 1 4
Meridian 69 87 64 87 / 37 3 1 2
Vicksburg 74 92 69 92 / 30 10 1 3
Hattiesburg 73 90 68 90 / 42 22 2 5
Natchez 72 91 70 91 / 27 31 3 5
Greenville 70 89 64 89 / 11 2 1 0
Greenwood 69 89 63 88 / 8 1 1 1
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...Heat Advisory until 7 PM CDT this evening for MSZ018-019-025-027-
034>036-040>043-047>049-053>055-059>064-072.
LA...Heat Advisory until 7 PM CDT this evening for LAZ007>009-015-016-
023>026.
AR...Heat Advisory until 7 PM CDT this evening for ARZ074-075.
&&
DL/HJSHazardous weather outlook, Sep 1, 4:43 PM CDT, 18 minutes before
Hazardous Weather Outlook National Weather Service Jackson MS 443 PM CDT Wed Sep 1 2021 ARZ074-075-LAZ007>009-015-016-025-MSZ034>058-064>066-022145- Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland- Madison LA-Tensas-Washington-Humphreys-Holmes-Attala-Winston- Noxubee-Issaquena-Sharkey-Yazoo-Madison MS-Leake-Neshoba-Kemper- Warren-Hinds-Rankin-Scott-Newton-Lauderdale-Claiborne-Copiah- Simpson-Smith-Jasper-Clarke-Jefferson Davis-Covington-Jones- 443 PM CDT Wed Sep 1 2021 This hazardous weather outlook is for portions of southeast Arkansas, northeast Louisiana, central Mississippi, northwest Mississippi, and south central Mississippi. .DAY ONE...Tonight and Thursday SEVERE THUNDERSTORMS THREAT...Marginal TIMING...Tonight A few severe storms will move southward across the outlook area for the remainder of the afternoon into the early evening. Damaging wind gusts and hail to the size of quarters will be possible. (https://www.weather.gov/images/jan/graphicast/2.png) .DAYS TWO THROUGH SEVEN...Thursday night through Tuesday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region tonight. LAZ023-024-026-MSZ018-019-025>033-059>063-072>074-022145- Franklin LA-Catahoula-Concordia-Bolivar-Sunflower-Leflore-Grenada- Carroll-Montgomery-Webster-Clay-Lowndes-Choctaw-Oktibbeha- Jefferson-Adams-Franklin MS-Lincoln-Lawrence-Marion-Lamar-Forrest- 443 PM CDT Wed Sep 1 2021 This hazardous weather outlook is for portions of northeast Louisiana, central Mississippi, north central Mississippi, and south central Mississippi. .DAY ONE...Tonight and Thursday The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Thursday night through Tuesday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Tuesday. 20 && ...HAZARD LEGEND... *SEVERE THUNDERSTORMS* High...Significant severe thunderstorms are expected. Moderate...Severe storms expected with significant severe weather possible. Enhanced...Severe storms expected. Slight...Severe storms possible. Marginal...Isolated severe storms possible. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... https://www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... https://www.weather.gov/jan/safe Latest Weather Briefing... https://www.weather.gov/jan/weather_briefing Tropical page... https://www.weather.gov/srh/tropical?office=jan National Hurricane Center Home Page... https://www.nhc.noaa.gov/ Find NWS JAN on Facebook... https://www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... https://www.youtube.com/user/NWSJacksonMiss ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... Storm Prediction Center (SPC)... https://www.spc.noaa.gov/ Meso Analysis... https://www.spc.noaa.gov/exper/mesoanalysis/ Day 1 through 3 Outlooks... https://www.spc.noaa.gov/products/outlook/ Storm Reports... https://www.spc.noaa.gov/climo/online/
In the hours before
Local storm report, Sep 1, 4:28 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
428 PM CDT WED SEP 1 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM TSTM WND DMG 4 SW WAVERLY 33.52N 88.55W
09/01/2021 LOWNDES MS EMERGENCY MNGR
TREES DOWNED ON W PLYMOUTH RD AND TIBBEE DR.
&&
DLLocal storm report, Sep 1, 4:30 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
430 PM CDT WED SEP 1 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0109 PM TSTM WND DMG 2 W FLINT HILL 33.71N 88.30W
09/01/2021 LOWNDES MS EMERGENCY MNGR
TREE DOWNED ON OTT RD.
&&
DLLocal storm report, Sep 1, 4:40 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
440 PM CDT WED SEP 1 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0349 PM TSTM WND DMG 8 SSE MCCOOL 33.09N 89.27W
09/01/2021 WINSTON MS TRAINED SPOTTER
TREES AND POWER LINES DOWNED AT INTERSECTION
OF MS HWY 14 AND MASSEY HISAW RD AND
HIGGASON RD.
&&
DLLocal storm report, Sep 1, 4:41 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
441 PM CDT WED SEP 1 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0429 PM TSTM WND GST 1 WNW PHILADELPHIA 32.78N 89.13W
09/01/2021 M54 MPH NESHOBA MS EMERGENCY MNGR
MEASURED AT NESHOBA CO EMA.
&&
DLLocal storm report, Sep 1, 4:56 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
456 PM CDT WED SEP 1 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0442 PM TSTM WND DMG KOSCIUSKO 33.06N 89.58W
09/01/2021 ATTALA MS CO-OP OBSERVER
TREE AND LARGE LIMBS DOWNED AT KOSCIUSKO
COOP SITE.
&&
DLSpecial weather statement, Sep 1, 5:01 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Jackson MS
501 PM CDT Wed Sep 1 2021
ARZ074-012245-
Ashley AR-
501 PM CDT Wed Sep 1 2021
...A strong thunderstorm will impact portions of northwestern Ashley
County through 545 PM CDT...
At 500 PM CDT, Doppler radar was tracking a strong thunderstorm over
Fountain Hill, or 11 miles northwest of Hamburg, moving southwest at
10 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Fountain Hill and Old Milo.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3325 9205 3327 9204 3328 9204 3328 9200
3330 9200 3330 9198 3333 9198 3335 9199
3335 9197 3337 9197 3340 9194 3339 9179
3324 9182 3324 9207 3325 9207
TIME...MOT...LOC 2200Z 024DEG 8KT 3338 9189
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
DLThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 1, 4:08 AM CDT | Heat Advisory | JAN | Adams, Bolivar, Carroll, Claiborne, Copiah, Franklin and 18 more | 15 hr |
| Sep 1, 1:03 PM CDT | Special Weather Statement | JAN | Lowndes | 42 min |
| Sep 1, 1:10 PM CDT | Severe Thunderstorm Warning | JAN | Lowndes | 38 min |
| Sep 1, 2:37 PM CDT | Special Weather Statement | JAN | Noxubee | 23 min |
| Sep 1, 2:46 PM CDT | Special Weather Statement | JAN | Clay | 29 min |
| Sep 1, 3:13 PM CDT | Special Weather Statement | JAN | Choctaw | 32 min |
| Sep 1, 3:25 PM CDT | Severe Thunderstorm Warning | JAN | Clay, Lowndes, Noxubee, Oktibbeha | 50 min |
| Sep 1, 3:30 PM CDT | Severe Thunderstorm Warning | JAN | Attala, Choctaw, Winston | 45 min |
| Sep 1, 3:34 PM CDT | Special Weather Statement | JAN | Carroll | 41 min |
| Sep 1, 4:02 PM CDT | Special Weather Statement | JAN | Carroll, Holmes | 43 min |
| Sep 1, 4:20 PM CDT | Severe Thunderstorm Warning | JAN | Kemper, Noxubee | 40 min |
| Sep 1, 4:35 PM CDT | Severe Thunderstorm Warning | JAN | Attala, Carroll, Holmes, Leake, Madison, Yazoo | 40 min |
| Sep 1, 4:42 PM CDT | Severe Thunderstorm Warning | JAN | Attala, Kemper, Lauderdale, Leake, Neshoba, Newton and 1 more | 48 min |
| Sep 1, 5:00 PM CDT | Severe Thunderstorm Warning | JAN | Kemper | 45 min |
| Sep 1, 5:04 PM CDT | Severe Thunderstorm Warning | JAN | Holmes, Humphreys, Yazoo | 41 min |
| Sep 1, 5:07 PM CDT | Severe Thunderstorm Warning | JAN | Leake, Madison, Rankin, Scott, Yazoo | 68 min |
| Sep 1, 5:19 PM CDT | Severe Thunderstorm Warning | JAN | Clarke, Jasper, Lauderdale, Newton | 56 min |
| Sep 1, 5:34 PM CDT | Severe Thunderstorm Warning | JAN | Kemper, Lauderdale, Leake, Neshoba, Newton | 34 min |
| Sep 1, 5:45 PM CDT | Severe Thunderstorm Warning | JAN | Madison, Yazoo | 60 min |
| Sep 1, 6:05 PM CDT | Special Weather Statement | JAN | Clarke, Jasper, Rankin, Scott, Simpson, Smith | 55 min |
| Sep 1, 6:14 PM CDT | Severe Thunderstorm Warning | JAN | Hinds, Madison, Rankin, Simpson | 76 min |
| Sep 1, 6:15 PM CDT | Severe Thunderstorm Warning | JAN | Clarke, Jasper, Lauderdale, Newton | 60 min |
| Sep 1, 6:37 PM CDT | Severe Thunderstorm Warning | JAN | Clarke, Jasper, Simpson, Smith | 53 min |
Nearby
Special Weather Statements in Arkansas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.